MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133SV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133SV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Model Number 133SV-15-T
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: one opening curved in anterior side.A leak test was performed which identify one opening on the device.Microscopic analysis was performed which identified one opening curved in anterior side displayed striated edge consistent with the use of a surgical tool.Based on the device analysis the final assessment is: - one opening due to surgical damage.A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: potential adverse events that may occur with breast implant surgery include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Deflation ¿ tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.The expander and injection site may leak as a result of damage from surgical instruments or trauma.Deflation releases the saline (salt water) filling and will require surgery to replace the expander to continue with the expansion process.
 
Event or Problem Description
Healthcare professional reported a right side "rupture" of a tissue expander.Device has been explanted.
 
Event or Problem Description
Left side deflation of a tissue expander, and not a right side.

Brand Name
STYLE 133SV TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key6805257
Report Number9617229-2017-01465
Device Sequence Number999182
Product Code LCJ
UDI-Device Identifier10888628004566
UDI-Public(01)10888628004566(10)2999138(11)161216(17)201116
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2020
Device Model Number133SV-15-T
Device Catalogue Number133SV-15-T
Device Lot Number2999138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR